CSN Login
Members Online: 5

Sandy

suzynanny
Posts: 36
Joined: Jun 2011

thinking of you hope all is going well.

mp327's picture
mp327
Posts: 3016
Joined: Jan 2010

Wishing Sandy a good day and hoping that all goes well.

Angela_K
Posts: 374
Joined: Jan 2011

Thinking of you, Sandy!

sandysp's picture
sandysp
Posts: 842
Joined: May 2011

It was such a long day. Appointment for radiation was at 1:40 but must of it was spent with the nurse and the doctor prior to having first radiation treatment. I closed my eyes for the whole thing and didn't even see the machine moving around me. The room was dark and they played some Frank Sinatra in the background. Then I had another long interview with the Oncologist then they mixed the chemo and I got the first "stuff" pumped in and then the pump went on. Just finished my second day. I am following doctors orders and taking the medicine - she advises staying ahead of nausea. They gave me anti nausea pills before the chemo and she told me to take some as soon as I got home and then at the first sign of nausea. I'm eating fine at the end of the second day. I peeked just as the machine was going around me and closed my eyes quickly again. Too, too, weird. I feel the effects of the chemo mostly in having a head ache on my left side of my head ( I never get head aches) and I am having some difficulty with language (keep switching consonants so my words come out scrambled). I will speak to her about this tomorrow. My pump comes off on Saturday, which seems managable at the moment. They will also give me a shot for building my immune system that day.

mp327's picture
mp327
Posts: 3016
Joined: Jan 2010

Sounds like you are doing great! I'm glad you are keeping ahead of the nausea and are able to eat well. Don't forget to do the water/baking soda or salt swishes to keep the mouth sores away. I hope your doc can give you something for the headaches and please let us know what she says about the language difficulties--that's a new one to me. Take care, keep taking it one day at a time, and enjoy getting that pump off on Saturday! Keep us posted!

sandysp's picture
sandysp
Posts: 842
Joined: May 2011

I started with the baking soda salt swish and the biotene toothpaste and mouthwash a week or so before we started. Hoping that is making a difference and no problems yet and I'm at the half way mark this morning since the pump comes off Saturday morning at 9:30.I hope to escape it. I swish through out the day. The headache is gone this morning. It could have been my husband:-)

cph1127's picture
cph1127
Posts: 51
Joined: Jun 2011

I love the humor. You are doing great. I too did not have any problems the first two days. Was a little upset with my stomach on the 3rd & 4th but kept taking my pills. I got the pump off and what a mental surge. I felt free. 5th day my mouth felt different and then the 6th day it was completly white looking. I thought I had thrush but when I went to Dr. Frasier (Rad Dr) he said it was the side effects from the 5-FR.

Get this - it is interesting. Dr. Ballou (Onco Dr) explained it this way.

The chemo drug 5-FU is a drug that kills colon cancer. Anyone who has colon, rectum or anal cancel gets this drug. It's mission is to attack the skin cells (cancer and some good cells)in the colon. Here is the kicker: The inside of our mouth has the same skin cells that are in our colon. I did not know that. So now it makes perfect since to me that the top layer of skin in my mouth is dying and rolling off. He told me that the same thing happening in my mouth was happening in my colon. He told me that if a have a bad spot to treat it just like a canker sore with over the counter meds. I also used a q-tip (wet) to help get the dead skin off. Sometimes my gums would bleed a little but I would follow up with a rinse of salt water. Dr Ballou said that the worst was over and that I would start healing but it might take 3-7 more days.

He also said that it does not affect everyone the same way but usually you will get some type of reaction from it. He told me that the swish and swallow will not help me but I am using the soda and salt rinses.

I think you need to look at that machine and before it starts you pray to God that his finger is putting that ray exactly where it needs to be! Remember....you are in charge!!!!

z's picture
z
Posts: 1261
Joined: May 2009

Sandy, I am glad your doing well and that your headache is gone, most probably caused by your husband. Thats hysterical! Like Martha said I am curious as to the consonants getting mixed up. Sometimes I am unable to form thoughts or words, when I am extremely tired, or stressed. Of course it doesn't last long, and after resting I am back to normal.
Saturday is just around the corner for getting your pump off. I wish you well. Lori

Cindy, Thank you for explaining why the mouth sores occur, as my dr never explained anything like that. I was just told the chemo goes after the fast dividing cells, such as hair, mouth and skin. I wish you well. Lori

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network